Alert archive / Missouri / Flash Flood Warnings in 2016
Flash Flood Warning 27, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at May 26, 2016, 4:22 PM CDT for Scott County, Missouri. It was in force for 113 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2016, 4:22 PM CDT (21:22 UTC)
- Expired
- May 26, 2016, 6:15 PM CDT
- In force
- 113 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Scott County, MO
The radar
The Paducah radar (KPAH), 69 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 4:25 PM CDT | FLASH FLOOD | Sikeston, MO | WATER STILL OVER MANY ROADS IN SIKESTON AND SOME NEARBY ROADS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 9.4 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2276 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 561 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
593
WGUS53 KPAH 262122
FFWPAH
MOC201-262315-
/O.NEW.KPAH.FF.W.0027.160526T2122Z-160526T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
422 PM CDT THU MAY 26 2016
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SCOTT COUNTY IN SOUTHEASTERN MISSOURI...
* UNTIL 615 PM CDT
* AT 417 PM CDT...EMERGENCY MANAGEMENT OFFICIALS REPORTED THAT
NUMEROUS ROADS STILL WERE UNDER WATER FROM PREVIOUS THUNDERSTORM
ACTIVITY. AT LEAST ONE WATER RESCUE IS UNDERWAY ALONG ROUTE A
BETWEEN HAMBURG AND BENTON. WHILE ONLY LIGHT RAIN IS EXPECTED...
IT WILL TAKE A FEW HOURS FOR FLOOD WATERS TO RECEDE.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CAPE GIRARDEAU...SIKESTON...SCOTT CITY...CHAFFEE...ORAN...MINER...BENTON...
MORLEY...KELSO...HAYWOOD CITY...HAY-WOOD CITY...THEBES...VANDUSER...
BLODGETT...DIEHLSTADT...COMMERCE AND LAMBERT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3693 8969 3709 8979 3716 8972 3716 8970
3720 8967 3721 8965 3722 8965 3725 8946
3719 8946 3709 8938 3705 8939 3701 8932
3700 8937 3694 8945 3693 8947 3692 8947
3690 8950 3688 8951 3686 8969
$$
DRSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at May 26, 3:27 PM CDT, 55 minutes earlier.
Area forecast discussion, May 26, 3:27 PM CDT, 55 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
327 PM CDT THU MAY 26 2016
.SHORT TERM...(Tonight through Saturday night)
Issued at 327 PM CDT Thu May 26 2016
Main concern in the short term is heavy rain/pulse severe threat
associated with the mcs over our region this afternoon. The
outflow boundary continued to sag south to the Tennessee border by
20z. The trailing end of the boundary appeared to have stalled
over the kpof area of southeast Missouri. A very moist and
unstable air mass continues to feed northward into the outflow
boundary and mcs. Surface dew points were in the lower 70s and
mlcapes were near 3000 on the south side of the boundary.
HRRR and SSEO guidance indicates there will be a gradual reduction
in convection along and north of the boundary tonight. However,
the process will be rather slow. Rainfall rates have been as high
as 3 inches per hour (per the kcgi asos this afternoon), which
bears out the flash flood potential in this soupy air mass. Will
allow the Flash Flood Watch to continue into the early evening,
but some counties on the northern edge will be cancelled. As far
as severe weather potential, there could still be a few cores
pulsing above severe levels along and south of the boundary.
Overnight, the hrrr guidance and sseo indicates an area of
convection will enter se Missouri not long after the evening mcs
fades out. The qpf forecasts of the lower res models such as the
gfs have been almost worthless in this moist southwest flow
regime.
A 500 mb shortwave will lift slowly northeast into the Plains on
Friday. This system should provide forcing for another round of
convection. The stronger upper forcing will pass to our north and
west, therefore the likely pops will remain confined to that area.
However, it is duly noted that pops have been underforecast over
the past couple of days. Given the continuation of very moist
southwest low level flow, heavy rain potential cannot be ruled
out.
Even though the shortwave will be undergoing a weakening trend,
another round of convection is possible Saturday. The air mass
will remain essentially unchanged as very moist southwest flow
persists. Pops will be in the 40 to 50 percent range. High temps
both Friday and Saturday are also a challenge due to the placement
of thunderstorm complexes. Will keep highs in the lower 80s both
days, but convection would likely make the duration of any 80s
fairly brief.
.LONG TERM...(Sunday through Thursday)
Issued at 327 PM CDT Thu May 26 2016
A drying trend is still expected Sunday through Tuesday as weak
500 mb ridging replaces the departing shortwave trough. The low
level flow will veer a little more westerly, which should aid in
the drying. Isolated diurnally induced convection is possible
each afternoon, but coverage and duration should be significantly
lower than the next couple of days.
Wednesday into Thursday, 500 mb troughing will be traversing the
north central states. This trough will likely drive a cold front
southeast into the Lower Ohio Valley. Pops will rise accordingly.
&&
.AVIATION...
Issued at 1240 PM CDT Thu May 26 2016
Line of thunderstorms extended from kowb southwest to just north
of kpah, then west across kcgi as of 1730z. Cigs and vsbys will
continue to improve at kevv/kowb this afternoon in the wake of the
line. Gusty winds and locally LIFR conditions are likely at
kpah/kcgi through mid afternoon. Once the slow-moving squall line
exits those sites, a few hours of moderate rain are expected.
Winds will be highly variable and gusty near all storms today.
Generally vfr conditions are forecast tonight with southerly winds
around 5 to 10 knots. More rain and storms are likely to arrive on
Friday. Current first estimate is that they will arrive in the
morning at kpah/kcgi, but later in the day at kevv/kowb.
&&
.PAH Watches/Warnings/Advisories...
IL...Flash Flood Watch until 8 PM CDT this evening for ILZ084>094.
MO...Flash Flood Watch until 8 PM CDT this evening for MOZ076-086-087-
100-107>112-114.
IN...None.
KY...Flash Flood Watch until 8 PM CDT this evening for KYZ001>017-021-
022.
&&
SHORT TERM...MY
LONG TERM...MY
AVIATION...MYHazardous weather outlook, May 26, 3:25 AM CDT, 12 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 325 AM CDT THU MAY 26 2016 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-271000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 325 AM CDT THU MAY 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A FEW STRONG STORMS WILL BE POSSIBLE TODAY AND TONIGHT...LOCALLY HEAVY RAINFALL AND LIGHTNING WILL BE THE PRIMARY CONCERNS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ALMOST DAILY CHANCES FOR THUNDERSTORMS ARE FORECAST FOR ALL OR PART OF THE AREA THROUGH EARLY NEXT WEEK. HEAVY RAIN AND LIGHTNING SHOULD BE THE PRIMARY STORM HAZARDS. HOWEVER...AN ISOLATED STRONG OR SEVERE THUNDERSTORM CANNOT BE RULED OUT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME BUT SPOTTERS SHOULD STAY TUNED FOR ANY UPDATES TO THE FORECAST.
In the hours before
Local storm report, May 26, 3:20 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
320 PM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG 1 NW ALMO 36.70N 88.29W
05/26/2016 CALLOWAY KY TRAINED SPOTTER
LARGE TREE DOWN ON RADIO ROAD AND PEA SIZE HAIL
&&
BP2Special weather statement, May 26, 3:23 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
323 PM CDT THU MAY 26 2016
KYZ009-012-262100-
CALLOWAY KY-TRIGG KY-
323 PM CDT THU MAY 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR CALLOWAY AND SOUTHERN TRIGG
COUNTIES UNTIL 400 PM CDT...
AT 323 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MURRAY...MOVING NORTHEAST AT 35 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MURRAY...CADIZ...CANTON...HAZEL...NEW CONCORD...LINTON AND CROSSLAND.
LAT...LON 3650 8840 3665 8838 3693 8767 3664 8770
3663 8785 3667 8786 3668 8807 3654 8803
3650 8805
TIME...MOT...LOC 2023Z 243DEG 31KT 3666 8823Local storm report, May 26, 3:26 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
326 PM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM FLASH FLOOD CLINTON 36.67N 88.99W
05/26/2016 HICKMAN KY LAW ENFORCEMENT
FLASH FLOODING REPORTED ALL AROUND THE COUNTY
&&
DAVIDHLocal storm report, May 26, 3:39 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
339 PM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG WINGO 36.64N 88.74W
05/26/2016 GRAVES KY BROADCAST MEDIA
TREES DOWN
&&
BP2Local storm report, May 26, 3:45 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
345 PM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL 5 SE CLINTON 36.61N 88.93W
05/26/2016 E1.00 INCH HICKMAN KY LAW ENFORCEMENT
QUARTER SIZED HAIL AND NUMEROUS TREES DOWN
&&
DAVIDHLocal storm report, May 26, 4:05 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
405 PM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0112 PM HAIL OLIVE BRANCH 37.17N 89.35W
05/26/2016 E1.00 INCH ALEXANDER IL LAW ENFORCEMENT
&&
BP2The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 11:29 AM CDT | Flash Flood Watch | PAH | Bollinger, Butler, Cape Girardeau, Carter, Mississippi, New Madrid and 5 more | 6 hr |
| May 26, 12:10 PM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau | 35 min |
| May 26, 12:18 PM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau, Scott | 42 min |
| May 26, 12:29 PM CDT | Flash Flood Warning | PAH | Cape Girardeau | 3 hr |
| May 26, 12:50 PM CDT | Severe Thunderstorm Warning | PAH | Scott | 25 min |
| May 26, 1:17 PM CDT | Flash Flood Warning | PAH | Scott | 3 hr |
| May 26, 1:40 PM CDT | Flash Flood Warning | PAH | Bollinger, Carter, Stoddard, Wayne | 3 hr |
| May 26, 2:21 PM CDT | Flash Flood Warning | PAH | Mississippi | 3 hr |
| May 26, 2:53 PM CDT | Flash Flood Warning | PAH | New Madrid, Stoddard | 3 hr |
Nearby
Flash Flood Warnings in Missouri, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.